MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD MYAIRVO 2 HEATED BREATHING TUBE; BTT

FISHER & PAYKEL HEALTHCARE LTD MYAIRVO 2 HEATED BREATHING TUBE; BTT
Model Number 900PT560
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in (b)(4) reported that five 900pt560 heated breathing tubes had melted.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of retrieving the subject 900pt560 heated breathing tubes for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in michigan reported that five 900pt560 myairvo 2 heated breathing tubes had melted.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The heated breathing tube (hbt) is a component designed for use with the myairvo 2 humidifier (myairvo 2), for the delivery of humidified respiratory gases to patients, including those who are receiving nasal high flow (nhf) therapy.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The hbt as part of the myairvo 2 system contains a heater wire encapsulated in plastic which ensures optimal temperature and humidification levels are delivered to the patient interface while minimizing the amount of condensate in the tube.Method: the customer stated that the 900pt560 myairvo 2 hbts were not available to be returned for evaluation.However, one 900pt560 myairvo 2 hbt was returned to fisher & paykel healthcare (f&p) for investigation where it was visually inspected and resistance tested.Our investigation is based on the evaluation of the returned hbt, the information provided by the healthcare facility and f&p's knowledge of the product.Results: the visual inspection revealed that the returned hbt was still sealed in its original packaging and no indication of melting was observed.Testing revealed the hbt was functioning as intended.The customer stated that five hbts had melted.The customer further reported that the circuit clip was not used to secure the hbts in place.Conclusion: we are unable to determine the cause of the reported event as there was no fault found with the returned hbt.However, damage to the hbt may be caused by factors such as incorrect set-up or covering it with a material or object for a prolonged period.The nature of the damage observed in the returned hbt suggests that the hbt was covered by a material or object for a prolonged period of time.Parts of the hbt were also observed to have softened and started to unravel, which is consistent with tube being covered and then being subjected to tension or excessive force.The 900pt560 user instructions show in pictorial format the correct placement of the device and includes the following information: "connect breathing tube clip to patient clothing or bedding." "never operate the unit if the breathing tube has been damaged with holes, tears or kinks" "do not block the flow of air through the unit and breathing tube." "do not add heat to any part of the breathing tube e.G., covering with a blanket, or heating it in an incubator or overhead heater for a neonate, as this could result in serious injury." all hbts as part of the 900pt560 myairvo 2 heated breathing tubes are visually inspected and undergo functional tests, including soak and temperature, and heater wire resistance.The heated breathing tubes are 100% visually inspected using a camera system.The hbts are also tested for resistance, continuity, polarity and pitch during production.Additionally, a functional test is conducted under load.The hbt would have met the required specifications at the time of production.

Brand Name
MYAIRVO 2 HEATED BREATHING TUBE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key14005015
Report Number9611451-2022-00337
Device Sequence Number2265218
Product Code BTT
UDI-Device Identifier09420012448040
UDI-Public(01)09420012448040(10)2101545740(11)210310
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number900PT560
Device Catalogue Number900PT560
Device Lot Number2101545740
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date06/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown